New York, 2011Hail and Lightning Strike in New York, June 1, 2011
June 1, 2011 · NWS ALY · 20 events in 6 counties and zones
A strong cold front swept across the region during Wednesday afternoon and evening, June 1st. Atmospheric conditions were favorable for severe thunderstorms including supercells with an explosive environment in place across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front swept across the region during Wednesday afternoon and evening, June 1st. Atmospheric conditions were favorable for severe thunderstorms including supercells with an explosive environment in place across the region. The thunderstorms had strong and persistent (sometimes rotating) updrafts.
Severe thunderstorms affected portions of east central New York particularly from the Mohawk Valley and eastward across Saratoga, Washington and Rensselaer counties. Large and historic hail occurred with only a few strong wind reports. Hail sizes of greater than one inch in diameter were common, with reports of baseball size hail, 2 3/4 inches, being reported in both Saratoga Springs, Saratoga County, and Eagle Bridge, Rensselaer County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 1, 4:30 AM EST, 30 minutes earlier.
Area forecast discussion, Jun 1, 4:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
530 AM EDT WED JUN 1 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 515 AM EDT...THUNDERSTORMS HAVE MOVED FROM THE TUG HILL AREA
INTO THE WESTERN ADIRONDACKS. HAVE ISSUED AN SVR FOR NORTHERN
HAMILTON...NORTHERN HERKIMER...AND NORTHWESTERN WARREN COUNTIES
AT 453AM. HAVE UPPED POPS TO LIKELY IN THESE AREAS ALONG WITH ADDING
ENHANCED WORDING FOR POSSIBLITY OF LARGE HAIL AND DAMAGING WINDS.
...PREVIOUS NEAR TERM DISCUSSION...
AN ACTIVE DAY EXPECTED ACROSS THE ALY FA...AS A STRONG COLD FRONT
IS EXPECTED TO SWEEP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST
REACHING WESTERN ZONES LATE THIS MORNING AND FAR SOUTHEAST PORTION
OF FA LATE THIS AFTERNOON. ALONG AND AHEAD OF THE FRONT EXPECT
MAINLY SCATTERED SHOWERS AND THUNDERSTORMS WITH THE ACTIVITY BEING
MOST WIDESPREAD FROM LATE MORNING THROUGH MID AFTERNOON. SPC HAS
AT LEAST A PORTION OF EACH COUNTY IN ALY FA OUTLOOKED SLIGHT RISK
FOR TODAY. THERE ARE MANY FAVORABLE INGREDIENTS FOR SOME SEVERE
THUNDERSTORMS INCLUDING H7-H5 LAPSE RATES WHICH REMAIN BTWN 6.5
AND 7.5 C/KM THROUGH 18Z...ML MUCAPES IN EXCESS OF 4000 J/KG IN
SOME AREAS...STRONG THETA E RDG H10-H8 WITH SURFACE DEWPOINTS IN
THE 60S...STRONG THERMAL GRADIENT WITH COLD FRONT... AND WBZ
VALUES WHICH DROP QUICKLY TO BTWN 7 AND 10 KFT ACRS FA BY 18Z. H8
WINDS INCREASE TO 25 TO 35 KTS AHEAD OF THE FRONT...HOWEVER THE
CORE OF THE LOW LEVEL JET REMAINS WELL BEHIND THE FRONT WITH
50+KTS ARRIVING THIS EVENING. THE H7 STEERING WINDS INCREASE TO 35
TO 45 KTS BY 18Z JUST AHEAD OF THE FRONT AND EXPECT THAT STORMS
WILL GENERALLY MOVE FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO
50 MPH. UPPER LEVEL JET OF 115+KTS WHILE REMAINING FAR NORTHWEST
OF FA ACRS UPPER GREAT LAKES HAS CYCLONIC CURVATURE WHICH WOULD
IMPLY FAIRLY GOOD UPPER LEVEL DIVERGENCE ACRS FA. PWATS ARE ALSO
HIGH AHEAD OF THE FRONT BTWN 1.50 AND 1.75 INCHES...THUS ANY
TRAINING OF CELLS MAY RESULT IN SOME HEAVY DOWNPOURS. EXPECT HIGHS
THIS AFTERNOON TO RANGE FROM THE UPPER 70S NORTHWEST TO AROUND 90
SOUTHEAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
IN THE WAKE OF THE COLD FRONT EXPECT CLEARING AND BREEZY
CONDITIONS TONIGHT WITH LOWS IN THE LOWER 40S NORTHWEST TO MID
50S SOUTHEAST. ON THURSDAY EXPECT SOME CLOUDS ESPECIALLY ACROSS
HIGHER TERRAIN WITH WIDELY SCATTERED TO SCATTERED SHOWERS ACROSS
THE NORTHERN MOUNTAINS AS STRONG COLD POOL ALOFT WITH H5 TEMPS
DROPPING TO -15 TO -17 C LATE THURSDAY. HIGHS ON THURSDAY WILL BE
MUCH COOLER THAN RECENT DAYS RANGING FROM THE MID TO UPPER 50S
NORTHWEST TO AROUND 70 SOUTHEAST. FOR THURSDAY NIGHT EXPECT
DIMINISHING WINDS AND VERY CHILLY CONDITIONS FOR EARLY JUNE AS HIGH
PRESSURE BUILDS INTO THE REGION. LOWS THURSDAY NIGHT ARE EXPECTED
TO RANGE FROM THE MID 30S NORTHWEST TO THE LOWER 40S SOUTHEAST.
SINCE AREAS OF FROST ARE POSSIBLE BOTH THURSDAY NIGHT AND FRIDAY
NIGHT WILL SPLIT OFF NORTHERN HERKIMER...HAMILTON AND NORTHWEST
WARREN COUNTY IN THE HWO AND MENTION THAT FROST ADVISORIES MAY BE
NEEDED.
FOR FRIDAY AND FRIDAY NIGHT EXPECT GENERALLY CLEAR CONDITIONS WITH
HIGH PRESSURE IN CONTROL AND A SLIGHT MODERATING TREND FOR HIGHS
ON FRIDAY WITH TEMPS RANGING FROM THE UPPER 60S TO MID 70S AND
LOWS FRIDAY NIGHT IN THE MID 30S TO MID 40S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE WEEKEND WILL GET OFF TO A BIT OF A COOL START WITH A NORTHERLY
FLOW OF COOL AIR OUT OF EASTERN CANADA AROUND THE WEST SIDE OF A
CUTOFF UPPER LOW. A WESTERLY FLOW AROUND THE NORTH OF THE 500 HPA
RIDGE IS LIKELY TO RESULT IN SOME OVERRUNNING AHEAD OF A WARM FRONT
STARTING SATURDAY AFTERNOON. TEMPERATURES WILL REBOUND THROUGH THE
60S INTO THE 70S OVER MOST OF THE REGION EXCEPT IN SOME OF THE
COOLER REGIONS LIKE THE ADIRONDACKS AND HIGHER ELEVATIONS OF THE
CATSKILLS AND SOUTHERN VERMONT WHERE TEMPERATURES ARE LIKELY TO
MAX OUT IN THE UPPER 60S...WITH HIGHS IN THE MID TO UPPER 70S
IN THE HUDSON AND MOHAWK VALLEYS.
THE UPPER LOW DIPS SOUTHWARD INTO THE ATLANTIC OFF NEW ENGLAND
WHILE HIGH PRESSURE HANGS TOUGH OVER THE LOWER MISSISSIPPI VALLEY
RELATIVELY COOL TEMPERATURES ALOFT RESULT IN LOW TO MODEST VALUES
OF CAPE DURING THE MIDDAY PERIODS...SO FOR THE MOST PART HAVE GONE
WITH SLIGHT CHANCE POPS...WITH SHOWERS DURING THE NIGHT AND EARLY
MORNING HOURS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING
HOURS THROUGH THE PERIOD. FOR THE MOST PART...LOOKS LIKE A FAIRLY
PLEASANT PERIOD WITH HIGHS MOSTLY IN THE 70S AND LOWS FROM THE
MID 40S TO THE MID 50S.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
VFR FLIGHT CONDITIONS PREVAIL ACROSS THE REGION THIS TUESDAY
NIGHT WITH MOST SITES REPORTING FEW OR NO LOW CLOUDS ALONG WITH
SOME HIGH CLOUDS. THERE WAS A LINE OF SHOWERS WITH SOME EMBEDDED
THUNDER EXTENDING FROM SOUTHERN MICHIGAN NORTHWARD ACROSS LAKE
HURON AND GEORGIAN BAY INTO EASTERN ONTARIO...WITH MOST OF THE
CONVECTION TO THE NORTH. THIS LINE WAS MOVING SOUTHEAST.
A COMBINATION OF SATELLITE IMAGES AND THE HRRR REFLECTIVITY
SUGGEST THE FIRST LINE OF ACTIVITY MAY REACH KALB AND KGFL
BETWEEN 10Z AND 11Z. WITH WINDS AT KGFL CALM WE HAVE MVFR
VISIBILITY STARTING AROUND 07Z...WITH A TEMPO FOR IFR VISIBILITY
PRIOR TO 10Z...WHEN THE ARRIVING LINE OF SHOWERS IS LIKELY TO
STIR UP A BREEZE AND MIX OUT SOME OF THE FOG. WINDS AT KALB
SHOULD KEEP IT VFR...WHILE WINDS AT KPOU WILL LIKELY RESULT
IN SOME MVFR VISIBILITY PRIOR TO DAYBREAK. THE FIRST ROUND
SHOULD CLEAR OUT BETWEEN 12Z AND 13Z...WITH A PAUSE IN THE
ACTION SUGGESTED BY THE HRRR UNTIL AROUND 16Z...WHEN SHOWERS
AND EMBEDDED THUNDERSTORMS MAY AFFECT ALL 3 TAF SITES. AT
THIS POINT...HAVE JUST GONE FOR A VCSH WITH A CB CLOUD GROUP
SINCE THE EXACT TIMING IS QUITE UNCERTAIN. ASIDE FROM THE
SHOWERS AND THUNDERSTORMS...WHERE FLIGHT CONDITIONS ARE LIKELY
TO BE MVFR/IFR...VFR CONDITIONS SHOULD PREVAIL...WITH SCT-BKN050
UNDER A DECK OF SCT250.
WINDS ACROSS THE REGION WERE MOSTLY FROM THE SOUTH AROUND 5 KNOTS
BUT WERE GUSTING TO NEAR 20 KNOTS AT KALB. ONLY AT KGFL HAD THE
WINDS BECOME CALM. SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE TO
BETWEEN 12 AND 18 KNOTS WITH GUSTS TO NEAR 30 KNOTS BY MID TO
LATE AFTERNOON. THE WINDS WILL GRADUALLY VEER TO A MORE WESTERLY
DIRECTION DURING THE EVENING...WITH SKIES BECOMING MOSTLY CLEAR.
THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BE
SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS.
OUTLOOK...
TONIGHT...VFR...GUSTY WEST WINDS.
THU...VFR...WINDY.
FRI...VFR...NO SIG WX.
SAT-SUN...VFR/MVFR. CHC -SHRA/-TSRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.
RELATIVE HUMIDITY VALUES WILL DROP TO 30 TO 45 PERCENT
TODAY...RECOVER TO 75 TO 100 PERCENT TONIGHT...AND DROP TO 30 TO
50 PERCENT ON THURSDAY.
WINDS WILL BE SOUTHWEST AT 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH
TODAY...WEST AT 15 TO 25 MPH TONIGHT...AND WEST AT 15 TO 20 MPH
WITH GUSTS UP TO 30 MPH ON THURSDAY.
&&
.HYDROLOGY...
THE SCHROON RIVER CONTINUES ABOVE FLOOD STAGE BETWEEN SCHROON LAKE
AND THE HUDSON RIVER. IT WAS ABOUT 5 INCHES ABOVE ITS 7 FOOT FLOOD
STAGE AT RIVERBANK...NEAR WARRENSBURG...AROUND MIDNIGHT TUESDAY
NIGHT...AND RECEDING ABOUT AN INCH EVERY SIX HOURS. IT WILL LIKELY
DROP BELOW FLOOD SHORTLY BEFORE DAYBREAK THURSDAY.
LAKE CHAMPLAIN ALSO CONTINUES ABOVE ITS FLOOD ELEVATION. PLEASE
REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS
ON LAKE CHAMPLAIN.
SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT THE REGION STARTING
AROUND DAYBREAK TODAY...AND ARE LIKELY TO CONTINUE THROUGH MID
TO LATE AFTERNOON. PRECIPITABLE WATER AMOUNTS AHEAD OF THE FRONT
ARE EXPECTED TO BE IN THE 1.5 TO 1.75 INCH RANGE SO THERE IS
POTENTIAL FOR HEAVY DOWNPOURS TYPICAL OF SUMMER THUNDERSTORMS.
WIND ALOFT SUGGEST STORMS WILL MOVE IN A SOUTH SOUTHWEST TO EAST
NORTHEAST DIRECTION AROUND 40 TO 50 MPH...BUT COULD ALSO TRAIN
WHICH WOULD RESULT IN BANDS OF HEAVY RAIN WHICH COULD CAUSE
PONDING ON PAVED SURFACES AND SHARP RISES ON SMALLER STREAMS.
WIDESPREAD HEAVY RAIN IS NOT EXPECTED AND THERE WILL BE MUCH LESS
RESPONSE ON THE LARGER RIVERS.
HIGH PRESSURE MOVING IN BEHIND THE FRONT SHOULD THEN RESULT IN
DRY WEATHER UNTIL THE WEEKEND WHEN ANOTHER SYSTEM MOVING THROUGH
THE REGION WILL AGAIN RESULT IN A POSSIBILITY OF MORE SHOWERS AND
THUNDERSTORMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...11
NEAR TERM...RCK/11
SHORT TERM...11
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...11
HYDROLOGY...RCK
Hazardous weather outlook, Jun 1, 3:21 AM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
421 AM EDT WED JUN 1 2011
NYZ032-033-042-021100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
421 AM EDT WED JUN 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST
CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE
SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT
WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING
THROUGH EARLY AFTERNOON. THE GREATEST THREAT FROM THESE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT
IN SOME HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED FROST IS POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT AS
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S...IF THE THREAT
OF FROST BECOMES MORE CERTAIN FROST ADVISORIES WILL BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING INTO THIS
AFTERNOON.
CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084-
VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
421 AM EDT WED JUN 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE SOUTHERN ADIRONDACKS...AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE
SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT
WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING
THROUGH LATE AFTERNOON. THE GREATEST THREAT FROM THESE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT
IN SOME HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING INTO THIS
AFTERNOON.
In the hours before
Special weather statement, Jun 1, 3:36 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
436 AM EDT WED JUN 1 2011
NYZ032-033-010900-
HAMILTON NY-NORTHERN HERKIMER NY-
436 AM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 431 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS UP
TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN UP TO AN INCH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST
OF BIG MOOSE TO 21 MILES WEST OF NICKS LAKE CAMPGROUND...OR ALONG A
LINE EXTENDING FROM 21 MILES NORTHWEST OF OLD FORGE TO 22 MILES WEST
OF OLD FORGE...AND MOVING EAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
BIG MOOSE...OLD FORGE...ALGER ISLAND PUBLIC CAMPGROUND AND NICKS LAKE
CAMPGROUND BY 500 AM EDT
LAT...LON 4406 7459 4370 7482 4367 7512 4401 7517
TIME...MOT...LOC 0834Z 262DEG 37KT 4392 7523 4372 7536
Special weather statement, Jun 1, 4:19 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
519 AM EDT WED JUN 1 2011
NYZ032-033-038-082-010945-
HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
SOUTHERN HERKIMER NY-
519 AM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 516 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
OHIO TO 6 MILES NORTH OF OHIO TO OHIO TO COLD BROOK...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF HINCKLEY TO 10 MILES NORTHEAST
OF HINCKLEY TO 7 MILES EAST OF HINCKLEY TO HINCKLEY...AND MOVING EAST
AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
8 MILES WEST OF LAKE PLEASANT AND 8 MILES WEST OF MOFFITT BEACH
CAMPGROUND BY 545 AM EDT
LAT...LON 4335 7507 4354 7500 4355 7433 4337 7439
4319 7451 4319 7510 4322 7508 4325 7513
TIME...MOT...LOC 0919Z 270DEG 34KT 4346 7490 4341 7491
4333 7494 4327 7499Event by event
18 hail, 1 lightning, 1 funnel cloud. Local standard time, as filed.
Hail, Fulton
- When
- June 1, 5:00 AM EST to 5:05 AM EST
- Where
- Fulton County, 3.8 mi NE of Lindsley Corners
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 43.220, -74.328
Golf ball size hail was reported during a thunderstorm approximately 2 miles northwest of Tomantown.
Hail, Montgomery
- When
- June 1, 6:00 AM EST to 6:02 AM EST
- Where
- Montgomery County, 1.32 mi E of Fonda
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.953, -74.374
Nickel size hail was reported during a thunderstorm in Fonda.
Hail, Saratoga
- When
- June 1, 6:05 AM EST to 6:07 AM EST
- Where
- Saratoga County, 0.69 mi N of West Milton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.040, -73.930
Penny size hail was reported during a thunderstorm in West Milton.
Hail, Fulton
- When
- June 1, 11:10 AM EST to 11:13 AM EST
- Where
- Fulton County, 0.73 mi W of Dennies Hollow
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.068, -74.334
Quarter size hail was reported during a thunderstorm approximately 1 mile north-northeast of Gloversville.
Hail, Saratoga
- When
- June 1, 11:55 AM EST to 12:00 PM EST
- Where
- Saratoga County, 1.53 mi NE of Ballston Spa
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.017, -73.850
Half dollar size hail was reported during a thunderstorm approximately 1 mile north of Ballston Spa with an estimated wind gust of 60 mph.
Hail, Saratoga
- When
- June 1, 12:00 PM EST to 12:05 PM EST
- Where
- Saratoga County, 2.14 mi ENE of Saratoga Spgs
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 43.095, -73.763
Baseball size hail was reported during a thunderstorm in Saratoga Springs on Gick Road. The hail dented the roofs of school buses.
Hail, Saratoga
- When
- June 1, 12:00 PM EST to 12:02 PM EST
- Where
- Saratoga County, 0.81 mi NW of Bakersville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.090, -74.039
Nickel size hail was reported during a thunderstorm in Barkersville.
Hail, Saratoga
- When
- June 1, 12:10 PM EST to 12:15 PM EST
- Where
- Saratoga County, 1.53 mi NNE of Quaker Spgs
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 43.050, -73.639
Golf ball size hail was reported during a thunderstorm approximately 4 miles southwest of Schuylerville.
Hail, Fulton
- When
- June 1, 12:16 PM EST to 12:18 PM EST
- Where
- Fulton County, 0.86 mi SE of Johnstown
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.010, -74.370
Nickel size hail was reported during a thunderstorm in Johnstown.
Lightning, Saratoga
- When
- June 1, 12:23 PM EST
- Where
- Saratoga County, 0.66 mi SW of Mechanicville
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.894, -73.689
Wires were reportedly struck by lightning approximately 1 mile south of Mechanicville.
Hail, Rensselaer
- When
- June 1, 12:40 PM EST to 12:43 PM EST
- Where
- Rensselaer County, Hoosick Falls
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.900, -73.350
Quarter size hail (measured) was reported during a thunderstorm in Hoosick Falls.
Hail, Saratoga
- When
- June 1, 1:03 PM EST to 1:06 PM EST
- Where
- Saratoga County, 0.68 mi S of Maple Shade Farm
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.010, -73.730
Quarter size hail was reported during a thunderstorm approximately 5 miles south-southeast of Saratoga Springs.
Hail, Saratoga
- When
- June 1, 1:16 PM EST to 1:19 PM EST
- Where
- Saratoga County, 1.41 mi SSW of Bemis Hgts
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.951, -73.641
Quarter size hail was reported during a thunderstorm in Stillwater.
Hail, Fulton
- When
- June 1, 1:20 PM EST to 1:23 PM EST
- Where
- Fulton County, 0.86 mi SW of Hill Corners
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.010, -74.190
Quarter size hail was reported during a thunderstorm in Perth. Also, a nearby home was reportedly struck by lightning.
Hail, Washington
- When
- June 1, 1:20 PM EST to 1:22 PM EST
- Where
- Washington County, 0.75 mi N of Barkers Grove
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.991, -73.551
Penny size size hail was reported during a thunderstorm in Easton.
Hail, Rensselaer
- When
- June 1, 1:35 PM EST to 1:40 PM EST
- Where
- Rensselaer County, 0.77 mi S of Eagle Bridge
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 42.939, -73.397
Baseball size hail (measured) was reported during a thunderstorm in Eagle Bridge.
Hail, Washington
- When
- June 1, 1:35 PM EST to 1:38 PM EST
- Where
- Washington County, 1.29 mi S of Cambridge
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 43.011, -73.379
Ping-pong ball size hail was reported during a thunderstorm approximately 1 mile south of Cambridge.
Hail, Washington
- When
- June 1, 1:40 PM EST to 1:50 PM EST
- Where
- Washington County, 1.52 mi W of Eagle Bridge
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.950, -73.430
Penny to nickel size hail was reported during a thunderstorm in Buskirk. At 1340 EST, a spotter reported possible rotation, with a funnel cloud being reported at 1347 EST.
Funnel Cloud, Washington
- When
- June 1, 1:47 PM EST
- Where
- Washington County, 1.52 mi W of Eagle Bridge
- Reported by
- Trained Spotter
- Coordinates
- 42.950, -73.430
A funnel cloud was spotted near Buskirk during a thunderstorm at 1347 LST.
Hail, Ulster
- When
- June 1, 5:45 PM EST to 5:50 PM EST
- Where
- Ulster County, 0.14 mi E of Saugerties South
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.070, -73.947
Nickel to quarter size hail was reported during a thunderstorm in Saugerties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321453, 321454, 321455, 321456, 321457, 321459, 321463, 321469, 321472, 321573, 321473, 321478, 321479, 321577, 321578, 321579, 321580, 321582, 339584, 321583.